Q. Can Metrogyl cause tingling sensation in hands and feet?

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.
Published on Feb 26, 2018

Hello doctor,

I took the antibiotic Metrogyl for a bacterial vaginosis infection. It was a 7-day course which I completed four days back. Since then, I have had a tingling sensation in my hands and feet and a sort of achy numbness in my arms and legs. I had a blood test a week ago for something else and it all came back negative for liver, kidneys, HIV, thyroid etc. I am very concerned about this symptom and wondered if it could be linked to the antibiotic?

Dr. Aida Quka

Neurology
#

Hi,

Welcome to icliniq.com.

Regarding your concern, I would explain that your symptoms could be related to Metronidazole adverse effect. You should know that this drug can cause neuropathy as a possible adverse effect. For this reason, I recommend consulting with your attending doctor and performing a nerve conduction study (electroneurography) to investigate for this possible disorder.

I would also recommend performing inflammation tests (PCR, sedimentation rate) and blood electrolytes in order to investigate for possible electrolyte imbalance. You should discuss with your doctor on the above tests.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist



Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How much time will it take for liver abscess to get cured with Metronidazole?

Query: Hello doctor, I got reported as liver abscess and the size is 70 x 60 mm. The doctor's treatment is Metronidazole. How much time will it take to cure?  Read Full »

Apart from Levodopa, what other treatment options are there for Parkinsons's?

Query: Hi doctor, I feel extreme fatigue in the morning. I have tremor and right leg tingling. I am experiencing brain fog, Parkinson like symptoms but I did not feel any improvement with Levodopa. My manganese levels are high. Please help.  Read Full »

Will taking Metronidazole and Tergynan affect baby during pregnancy?

Query: Hello doctor, I am six weeks pregnant. Before knowing that I was pregnant, I was treated for recurrent bacterial vaginosis with Metronidazole orally and Tergynan vaginally for a week approximately on weeks 4 to 5 of pregnancy. How it can harm my baby? Cause I heard that it is contraindicated in fir...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.